Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 9, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 11, 2009, 12:58 PM CST for 6 counties in Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 11, 2009, 12:58 PM CST (18:58 UTC)
- Expired
- Feb 11, 2009, 1:30 PM CST
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cannon County, TN, Coffee County, TN, DeKalb County, TN, Grundy County, TN, Warren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 86 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 11, 10:38 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 510 m²/s²
- 0-3 km storm-relative helicity
- 444 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 111858
SVROHX
TNC015-031-041-061-177-185-111930-
/O.NEW.KOHX.SV.W.0009.090211T1858Z-090211T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1258 PM CST WED FEB 11 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CANNON COUNTY IN MIDDLE TENNESSEE...
COFFEE COUNTY IN MIDDLE TENNESSEE...
DEKALB COUNTY IN MIDDLE TENNESSEE...
WESTERN GRUNDY COUNTY IN MIDDLE TENNESSEE...
WARREN COUNTY IN MIDDLE TENNESSEE...
WESTERN WHITE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 130 PM CST
* AT 1256 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 10 MILES SOUTH OF CARTHAGE TO TULLAHOMA...AND
MOVING NORTHEAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MANCHESTER BY 105 PM CST...
SMITHVILLE BY 110 PM CST...
MCMINNVILLE BY 120 PM CST...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS
IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST WEDNESDAY
AFTERNOON FOR CENTRAL TENNESSEE.
LAT...LON 3529 8592 3535 8604 3536 8616 3534 8626
3537 8627 3597 8608 3597 8601 3610 8604
3612 8595 3610 8586 3613 8581 3607 8576
3608 8570 3602 8564 3608 8555 3608 8551
3523 8579 3524 8584 3522 8588 3522 8589
TIME...MOT...LOC 1857Z 235DEG 53KT 3612 8595 3521 8623
$$
ROSE3 follow-up statements
000
WWUS54 KOHX 111909
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
109 PM CST WED FEB 11 2009
TNC015-031-041-061-177-185-111930-
/O.CON.KOHX.SV.W.0009.000000T0000Z-090211T1930Z/
WARREN TN-CANNON TN-WHITE TN-DEKALB TN-COFFEE TN-GRUNDY TN-
108 PM CST WED FEB 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CST
FOR WESTERN GRUNDY...COFFEE...DEKALB...WESTERN WHITE...CANNON AND
WARREN COUNTIES...
AT 105 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS FROM 60 TO PERHAPS 70 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 10 MILES NORTH OF SMITHVILLE TO 10 MILES
SOUTHEAST OF WOODBURY TO 6 MILES SOUTH OF MANCHESTER...MOVING EAST
AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
VIOLA BY 115 PM CST...
MCMINNVILLE BY 120 PM CST...
ALTAMONT BY 130 PM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3529 8592 3535 8604 3536 8616 3534 8626
3537 8627 3597 8608 3597 8601 3610 8604
3612 8595 3610 8586 3613 8581 3607 8576
3608 8570 3602 8564 3608 8555 3608 8551
3523 8579 3524 8584 3522 8588 3522 8589
TIME...MOT...LOC 1908Z 267DEG 39KT 3609 8582 3573 8591
3539 8602
$$
STEIGERWALDT000
WWUS54 KOHX 111922
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
122 PM CST WED FEB 11 2009
TNC015-111932-
/O.CAN.KOHX.SV.W.0009.000000T0000Z-090211T1930Z/
CANNON TN-
122 PM CST WED FEB 11 2009
...THE SEVERE THUNDERSTORM WARNING FOR CANNON COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST WEDNESDAY
AFTERNOON FOR CENTRAL TENNESSEE.
LAT...LON 3527 8590 3535 8600 3608 8574 3608 8570
3602 8564 3602 8561 3608 8555 3608 8552
3524 8579 3524 8584 3522 8589
TIME...MOT...LOC 1922Z 278DEG 47KT 3600 8560 3567 8570
3528 8587
$$
TNC031-041-061-177-185-111930-
/O.CON.KOHX.SV.W.0009.000000T0000Z-090211T1930Z/
WARREN TN-WHITE TN-DEKALB TN-COFFEE TN-GRUNDY TN-
122 PM CST WED FEB 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CST
FOR WESTERN GRUNDY...SOUTHEASTERN COFFEE...EASTERN DEKALB...WESTERN
WHITE AND CENTRAL WARREN COUNTIES...
AT 120 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 23 MILES NORTH OF MCMINNVILLE TO MCMINNVILLE TO 15
MILES SOUTHWEST OF ALTAMONT...MOVING EAST AT 60 MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY
AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3527 8590 3535 8600 3608 8574 3608 8570
3602 8564 3602 8561 3608 8555 3608 8552
3524 8579 3524 8584 3522 8589
TIME...MOT...LOC 1922Z 278DEG 47KT 3600 8560 3567 8570
3528 8587
$$
STEIGERWALDT000
WWUS54 KOHX 111930
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
130 PM CST WED FEB 11 2009
TNC031-041-061-177-185-111939-
/O.EXP.KOHX.SV.W.0009.000000T0000Z-090211T1930Z/
WARREN TN-WHITE TN-DEKALB TN-COFFEE TN-GRUNDY TN-
129 PM CST WED FEB 11 2009
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GRUNDY...SOUTHEASTERN
COFFEE...EASTERN DEKALB...WESTERN WHITE AND CENTRAL WARREN COUNTIES
WILL EXPIRE AT 130 PM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST WEDNESDAY
AFTERNOON FOR CENTRAL TENNESSEE.
LAT...LON 3527 8590 3535 8600 3608 8574 3608 8570
3602 8564 3602 8561 3608 8555 3608 8552
3524 8579 3524 8584 3522 8589
TIME...MOT...LOC 1929Z 278DEG 47KT 3597 8549 3565 8559
3526 8577
$$
STEIGERWALDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 10:38 AM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Feb 11, 10:38 AM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1038 AM CST WED FEB 11 2009 .DISCUSSION... BAND OF SHOWERS/ISOLATED THUNDERSTORMS CONTINUES TO MOVE EAST JUST AHEAD OF SURFACE FRONT...WHICH EXTENDS FROM CLOSED LOW NEAR STL. UPPER SYSTEM CURRENTLY MAKING NEGATIVE TILT...WHICH IS EXPECTED TO ACCELERATE BAND. TIGHT PRESSURE GRADIENT CONTINUES TO PRODUCE WIND GUSTS IN THE 40 TO 50 MPH WELL AHEAD OF PCPN. LATEST RUNS SHOW LINE INTENSIFYING SOME OVER THE NORTH CENTRAL AND NORTHEAST MID-STATE AS THE AFTERNOON PROGRESSES AND BAND OF PCPNS SPEED INCREASES. TREMENDOUS DRYING ALSO SHOWING UP ON WV IMAGERY WHICH MAY INITIALLY HELP TO INTENSIFY CONVECTION BEFORE SHUTTING IT OFF LATER THIS AFTERNOON. WILL CONTINUE WIND ADVISORY THROUGH 00Z AND MAKE ADJUSTMENTS TO CURRENT FORECAST TO ACCOMMODATE TORNADO WATCH. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR TNZ005>011- 022>034-056>066-075-077>080-093>095. && 07
Hazardous weather outlook, Feb 11, 4:08 AM CST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 408 AM CST WED FEB 11 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-121130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 408 AM CST WED FEB 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL BRING THE POTENTIAL FOR DAMAGING WINDS AND ISOLATED TORNADOES TO MIDDLE TENNESSEE TODAY. A LINE OF THUNDERSTORMS IS EXPECTED TO APPROACH THE TENNESSEE RIVER AROUND 9 AM. IT SHOULD REACH THE I 65 CORRIDOR BETWEEN 10 AM AND NOON...AND THE PLATEAU BY 2 PM. DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN HAZARD. HOWEVER...FAVORABLE ATMOSPHERIC WIND SPEEDS AND DIRECTIONS WILL BRING THE POTENTIAL FOR ISOLATED TORNADOES. WINDS WILL ALSO BE STRONG BEFORE AND AFTER THE THUNDERSTORMS. WIND GUSTS OF 45 MPH WILL BE POSSIBLE THROUGH THE DAY. A WIND ADVISORY WILL REMAIN IN EFFECT UNTIL 6 PM. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION WILL LIKELY BE NEEDED TODAY. 13
In the hours before
Local storm report, Feb 11, 11:43 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1143 AM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM TSTM WND DMG LAWRENCEBURG 35.25N 87.34W
02/11/2009 LAWRENCE TN AMATEUR RADIO
ROOF BLOWN OFF HOME...NUMEROUS TREES DOWN.
&&
TJOHNSTOLocal storm report, Feb 11, 11:54 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1154 AM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM TSTM WND DMG 10 SW DICKSON 35.97N 87.50W
02/11/2009 HICKMAN TN TRAINED SPOTTER
SEVERAL TREES BLOWN DOWN. A COUPLE WERE SNAPPED.
1146 AM TSTM WND DMG 5 SW NASHVILLE 36.12N 86.85W
02/11/2009 DAVIDSON TN CO-OP OBSERVER
SEVERAL TREES BLOWN DOWN ON A GOLF COURSE.
&&
TJOHNSTOLocal storm report, Feb 11, 11:57 AM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1157 AM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM TSTM WND GST 5 S FRANKLIN 35.86N 86.84W
02/11/2009 M60 MPH WILLIAMSON TN CO-OP OBSERVER
&&
TJOHNSTOLocal storm report, Feb 11, 12:10 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1210 PM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 PM TSTM WND DMG 2 W MOUNT JULIET 36.21N 86.56W
02/11/2009 WILSON TN NWS EMPLOYEE
TREES DOWN ON GREEN HILLS RD.
&&
TJOHNSTOLocal storm report, Feb 11, 12:23 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1223 PM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG PULASKI 35.20N 87.03W
02/11/2009 GILES TN CO-OP OBSERVER
TREES WERE BLOWN DOWN.
1150 AM TSTM WND DMG LEWISBURG 35.45N 86.79W
02/11/2009 MARSHALL TN TRAINED SPOTTER
TREES SNAPPED AT I-65 EXIT.
&&
TJOHNSTOLocal storm report, Feb 11, 12:31 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1231 PM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG SPRING HILL 35.74N 86.92W
02/11/2009 MAURY TN LAW ENFORCEMENT
TREES WERE BLOWN DOWN IN SPRING HILL AND COLUMBIA.
&&
TJOHNSTOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 10:46 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Lawrence, Lewis, Montgomery | 29 min |
| Feb 11, 11:05 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Williamson | 55 min |
| Feb 11, 11:10 AM CST | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 50 min |
| Feb 11, 11:34 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 56 min |
| Feb 11, 11:39 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Rutherford, Williamson | 66 min |
| Feb 11, 12:01 PM CST | Tornado Warning | OHX | Marshall | 14 min |
| Feb 11, 12:08 PM CST | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale, Wilson | 37 min |
| Feb 11, 12:24 PM CST | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb | 36 min |
| Feb 11, 12:46 PM CST | Tornado Warning | OHX | Cannon, Coffee, DeKalb, Warren | 29 min |
| Feb 11, 12:50 PM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Putnam, Smith | 40 min |
| Feb 11, 1:17 PM CST | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, Warren, White | 43 min |
| Feb 11, 1:24 PM CST | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett, Putnam | 36 min |
| Feb 11, 1:41 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 1 more | 49 min |
| Feb 11, 1:59 PM CST | Tornado Warning | OHX | Cumberland, Fentress | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.